Jump to content
CrazyBoards.org

major anxiety over composition class


Recommended Posts

I started having issues with the bipolar my senior year in college. I was an art major with minors in art history and dance, then I decided to tack on a theatre design minor my last 2 years. I finally got in to see the campus psychiatrist and she misdiagnosed me as major depressive and kept throwing lexapro at me and couldn't figure out why I was so agitated. When I get manic, I just get really agitated and VERY creative. My senior year, I was basically sleeping an hour a night and spending the entire night working on paintings, writing music, or choreographing dances.

I have a little bit more money this year, and I've always wanted to do it, so i signed up for cello lessons and private composition lessons at a local music studio. The cello lessons are fine. I've played the piano since I could climb on the bench and have also played the flute and guitar. EVERYONE on my dad's side of the family plays an instrument.

It's the composition class that is giving me anxiety. I burned my teacher as CD with sheet music and MP3's of a lot of the stuff I've written since 2005 when I started having issues. Pretty much all of the stuff he liked the best was stuff I wrote at 5am while i was completely out of my mind.

I talked to my pdoc about it and she was worried I was going to stop taking my meds to do well in my composition class, which I don't plan on doing.

I'm working on a conversation piece between piano and cello, since I play the piano and am learning the cello. I am having serious issues working on it. I can't get anything done! I've only written a page and a half and have written nothing since last Sunday. I work better at 5am out of my mind.

I have no issues writing fiction, though I haven't worked on anything in a while. Is there anything you can do to bring the creativity back in a HEALTHY way? Like yoga or working out or something?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...